Alert archive / Arkansas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 384, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 5, 1997, 5:32 AM CST for Miller County, Arkansas; Bowie County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 5, 1997, 5:32 AM CST (11:32 UTC)
- Expired
- Nov 5, 1997, 6:15 AM CST
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Miller County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 107 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 6:25 AM CST | Hail 0.75 | Doddridge, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2150 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 051134 RRA SVRSHV ARC091-TXC037-051215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 532 AM CST WED NOV 5 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 AM CST FOR THE FOLLOWING AREAS... IN SOUTHWEST ARKANSAS ...MILLER COUNTY IN NORTHEAST TEXAS ...BOWIE COUNTY AT 530 AM...DOPPLER RADAR IN SHREVEPORT INDICATED A BAND OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM 15 MILES NORTHEAST OF TEXARKANA TO NEAR NEW BOSTON. THIS BAND WAS MOVING SOUTHEAST NEAR 30 MPH AND MAY PRODUCE DAMAGING WIND GUSTS UP TO 60 MPH. TEXARKANA IS IN THE PATH OF THESE STORMS. IF TYOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. 5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:04 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Nov 5, 3:04 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 240 AM CST WED NOV 5 1997 QUITE A BIT OF CNVTN GOING ON THIS MORNING SO THIS WILL NOT BE VERY LONG. STG S/WV CONTS TO DIVE SE DOWN THE BACK SIDE OF THE ERN CONUS TROF THIS MORNING AND LOW PRESSURE IS DEEPENING AT THE SFC IN RESPONSE. SRLY FLOW IN THE LOW LVLS CONTS TO DRAW MSTR NWD AND IS YIELDING NMRS ELEVATED SHRA/TSRA AS IT INTERACTS WITH THE MID/UPR LVL ENERGY. MDLS ARE A LITTLE SLOWER WITH THE FRONT THAN 24 HRS AGO AND NOW INDICATE THE BNDRY REACHING NR TXK ARND 21Z...SHV NR 00Z AND EXITING THE AREA BY ARND 06Z. VRY DRY AND SOMEWHAT COOLER AIR WILL SPILL IN BEHIND THE SYS AND WILL RESULT IN FAIR AND DRY WX FOR US AS WE HEAD TWD THE END OF THE WEEK. FWC GUIDANCE HAS BEEN PRETTY CONSISTENT LATELY AND THE CRNT NUMBERS LOOK OK. ETA AND AVN ARE A LITTLE COOLER THAN FWC ON THU BUT WITH MAX SUNSHINE...THINK THE FWC NUMBERS ARE REACHABLE. SHV 69/46/60/37 7200 MLU 65*/47/61/38 8500 5
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 12:05 AM CST | Severe Thunderstorm Warning | SHV | Miller | 25 min |
| Nov 5, 6:21 AM CST | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 54 min |
| Nov 5, 5:58 AM CST | Severe Thunderstorm Warning | SHV | Cass | 47 min |
| Nov 5, 6:18 AM CST | Severe Thunderstorm Warning | SHV | Morris | 27 min |
| Nov 5, 6:31 AM CST | Severe Thunderstorm Warning | SHV | Harrison | 44 min |
| Nov 5, 7:27 AM CST | Severe Thunderstorm Warning | SHV | Marion | 48 min |
| Nov 5, 8:40 AM CST | Severe Thunderstorm Warning | SHV | Harrison | 35 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1997Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.